MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/05/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is undetermined.Based on the information provided, no conclusion can be made as to the cause of the hernia recurrence.As reported this patient has undergone multiply abdominal surgeries, including the index procedure, which included a panniculectomy, lysis of adhesions, abdominoplasty and removal of xiphoid exostosis.The clinician has indicted two possible reasons for the hernia recurrence; a possible mesh tear and a possibly weakened area due to the removal of xiphoid bone during index procedure.As reported the phasix mesh had resorbed (as intended) prior to the revision procedure as such there is no way to review for a possible tear.No conclusions can be made however, given the patient's medical/surgical history it is possible that the patient's comorbidities may have contributed to the hernia recurrence.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.No sample to return.
 
Event or Problem Description
As reported per (b)(6) clinical study (b)(6): on (b)(6) 2014 the subject patient underwent repair of a primary midline incisional hernia using bard phasix mesh.An onlay placement without component separation technique was utilized.The length of the defect measured 30cm and the width measured 10cm.In addition to the hernia repair, a panniculectomy, lysis of adhesions, abdominoplasty and removal of xiphoid exostosis was performed.Perimeter fixation was performed with absorbable monofilament suture, 13 points of fixation were made.The wound and fascia were closed.Skin is recorded as fully closed.On (b)(6) 2015 the subject patient was diagnosed with a recurrent midline hernia.On (b)(6) 2015 the subject patient underwent additional surgery to repair the recurrent hernia.As reported, possible contributors to the recurrence are as documented: "possible mesh tear not able to confirm due to mesh is completely dissolved." and " xiphoid bone removed during primary surgery, possibly weakened area." the hernia recurrence was reported to have been located in the middle of the mesh.The recurrent hernia has been assessed per clinician as possibly related to the study device and definitely related to the index procedure.Per crf this ae has been assessed as a serious adverse event of moderate severity.The clinician "possible relates this to device failure but can not definitely relate due to mesh is fully dissolved.".

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9570383
Report Number1213643-2020-00193
Device Sequence Number11533056
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number1190400
Device Lot NumberHUYBTP04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight84